Alert archive / Minnesota / Beach Hazards Statements in 2014

Beach Hazards Statement 12, NWS Duluth, MN

August 24, 2014Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this beach hazards statement at Aug 24, 2014, 8:40 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2014, 8:40 AM CDT (13:40 UTC)
Expired
Aug 24, 2014, 8:00 PM CDT
In force
11 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS43 KDLH 241340
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
840 AM CDT SUN AUG 24 2014

MNZ037-WIZ001-250100-
/O.NEW.KDLH.BH.S.0012.140824T1340Z-140825T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
840 AM CDT SUN AUG 24 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT
UNTIL 8 PM CDT THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
1 follow-up statement
866 
WHUS43 KDLH 250048
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
748 PM CDT SUN AUG 24 2014

MNZ037-WIZ001-250200-
/O.EXP.KDLH.BH.S.0012.000000T0000Z-140825T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
748 PM CDT SUN AUG 24 2014

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND AND WAVES HAVE DIMINISHED THIS EVENING AND THEY WILL
CONTINUE TO DO SO OVERNIGHT. WINDS ARE EXPECTED TO BE SOUTHWEST ON MONDAY.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 6:33 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 24, 6:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
633 AM CDT SUN AUG 24 2014

.UPDATE...
ISSUED AT 614 AM CDT SUN AUG 24 2014

AN AREA OF SHOWERS OF THUNDERSTORMS IS MOVING THROUGH THE WESTERN
THIRD OF THE FA ATTM. AS THIS PCPN MOVES NNE...WILL SEE A GRADUAL
DECREASE IN ACTIVITY LATE THIS MORNING. MADE SOME ADJUSTMENTS
BASED ON THESE CURRENT TRENDS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 312 AM CDT SUN AUG 24 2014

SFC LOW CENTER WAS LOCATED IN THE CENTRAL DAKOTAS AT 07Z WITH A AN
ESE FLOW OVER THE INLAND FA. NEAR LAKE SUPERIOR...THE NE FLOW
PERSISTS WITH AREAS OF FOG...LOCALLY DENSE IN SOME SPOTS. STRONG WAA
UNDERWAY AND SHOWERS ARE DEVELOPING OVER RANDOM PORTIONS OF THE FA.
AN AREA OF THUNDERSTORMS FROM SW MN INTO NE ND SHOULD REMAIN S OF
THE FA. HOWEVER...SOME ISOLD STORMS ARE FORMING NEAR CENTRAL MN W OF
STC. HAVE A MENTION OF THUNDER OVER THE WESTERN TIER OF THE AREA AS
THESE STORMS ARE MOVING IN A NNE DIRECTION. KEPT A SHOWERS MENTION
FURTHER E WITH DRIZZLE AND FOG NEXT TO LAKE SUPERIOR UNTIL 12Z. THE
MORNING ROUND OF SHOWERS AND STORMS WILL DIMINISH AS THE MORNING
WEARS ON AS ATMOSPHERE BECOMES CAPPED. MARGINAL INSTABILITY ATTM AS
MUCAPE IS AROUND 100 J/KG...BUT THIS WILL INCREASE THROUGH THE DAY.
LIMITING FACTOR WILL BE THE AMOUNT OF CLOUD COVER. ATTM...NOT
EXPECTING THE SUN TO BREAK THROUGH UNTIL AROUND 18Z AND MAINLY IN NW
WI. BY THIS TIME MUCAPE IS FORECAST TO REACH NEAR 5000 J/KG FROM
PINE COUNTY EWD TO WASHBURN COUNTY. THERMODYNAMIC PROFILES SUGGEST A
GOOD POSSIBILITY OF SEVERE STORMS BY LATE AFTERNOON OVER THE WESTERN
EDGE OF THE FA JUST AHEAD OF AN APPROACHING COLD FRONT. PWATS
APPROACH 2 INCHES OVER THE SOUTHERN ZONES BY 00Z MONDAY...SO HEAVY
RAIN IS LIKELY WITH THE LARGER STORMS. STORM MOVEMENT WILL BE FAIRLY
QUICK AND AM NOT ANTICIPATING A FLASH FLOOD ISSUE ATTM. LARGE
HAIL...DAMAGING WINDS AND A TORNADO ARE POSSIBLE...MAINLY OVER THE
WESTERN AND SOUTHERN MN ZONES. SEE THE LATEST DAY ONE CONVECTIVE
OUTLOOK FROM SPC FOR FINER DETAILS.

THE COLD FRONT WILL PROGRESS ACROSS THE FA TONIGHT. THUNDERSTORMS
WILL BE ACCOMPANYING THE FRONT. SOME SEVERE STORMS ARE POSSIBLE IN
THE EARLY EVENING...BUT WITH THE LOSS OF DIURNAL HEATING...THE
SEVERE STORMS WILL DIMINISH. HEAVY RAIN IS STILL POSSIBLE WITH PWATS
OVER 1.75 INCHES. AFTER 06Z...STORMS WILL BE CONFINED TO THE TWIN
PORTS S ALONG THE I35 CORRIDOR AND E THROUGH NW WI...AND THEN FROM
THE ARROWHEAD TO NORTH CENTRAL WI AFTER 09Z AS THE COLD FRONT
MARCHES ALONG. BEHIND THE FRONT...A DRY SLOT MOVES OVER THE AREA AS
THE SFC LOW CENTER HEADS N INTO SOUTH CENTRAL CANADA.

ON MONDAY...ANOTHER FRONTAL BOUNDARY MOVES THROUGH THE FA AS THE SFC
LOW REACHES NW ONTARIO BY 00Z TUESDAY. NOT EXPECTING ANY RAIN WITH
THIS FRONTAL BOUNDARY AS UPPER SUPPORT IS LACKING AND COLUMN RH IS
LESS THAN 60 PERCENT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 312 AM CDT SUN AUG 24 2014

IT WILL BE A REASONABLY QUIET PERIOD THROUGH THE TIME PERIOD AS MOST
OF THE PRECIPITATION WILL BE SOUTH OF THE FORECAST AREA.  A RIDGE
BUILDS INTO THE REGION MONDAY NIGHT THROUGH TUESDAY.  A FRONTAL
SYSTEM WILL BE ALONG THE MN/IOWA BORDER WITH PRECIPITATION
CONCENTRATED ALONG IT BEGINNING TUESDAY AND EXTENDING INTO
WEDNESDAY.   THERE MAY BE SOME SCATTERED PRECIPITATION ACROSS THE
SOUTHERN COUNTIES BUT THE BULK WILL REMAIN SOUTH.  THERE WILL BE A
BREAK ON THURSDAY BEFORE THE SOUTHERN COUNTIES WILL POSSIBLY BE
BRUSHED BY SOME PRECIPITATION THURSDAY NIGHT.  THEE WILL BE ANOTHER
BREAK ON FRIDAY AND SATURDAY BEFORE ANOTHER SHORTWAVE AFFECTS THE
REGION ON SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 630 AM CDT SUN AUG 24 2014

FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAVE MOVED THROUGH BRD
AND CURRENTLY GOING THROUGH INL/HIB. THE STORMS WILL AFFECT THE
DLH AIRPORT BY 12Z AND HYR BY 14Z. THE PRECIPITATION WILL END
ACROSS HIB/INL BY 14Z...DLH BY 15Z...AND HYR BY 16Z. IFR/LIFR
CONDITIONS IN CIGS/VSBYS WILL IMPROVE TO IFR/MVFR AND TO VFR BY
EARLY AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL
MOVE ACROSS THE TAF SITES THIS EVENING BEGINNING AT BRD AROUND 22Z
AND DLH BY 02Z THEN HYR BY 04Z. SOME OF THE STORMS MAY BE SEVERE.
CONDITIONS WILL DROP TO LIFR/IFR WITH THE PRECIPITATION AND LOW
CIGS. THE CONDITIONS WIL IMPROVE TO VFR/MVFR AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  79  61  72  53 /  50  90  10  10
INL  79  59  65  47 /  70  30  10  10
BRD  85  58  70  52 /  60  70  10  10
HYR  84  64  78  55 /  20  70  10  10
ASX  84  66  77  56 /  20  70  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

UPDATE...GSF
SHORT TERM...GSF
LONG TERM...STEWART
AVIATION...STEWART
Hazardous weather outlook, Aug 24, 4:18 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
418 AM CDT SUN AUG 24 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
418 AM CDT SUN AUG 24 2014

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS MORNING WEST OF HIGHWAY 169 WILL PRODUCE GUSTY
WINDS AND BRIEF DOWNPOURS. MORE THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH TONIGHT. THIS ROUND OF STORMS MAY BE SEVERE
WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND A POSSIBLE
TORNADO. THE AREA FAVORED FOR A POSSIBLE TORNADO IS WEST OF A LINE
FROM INTERNATIONAL FALLS TO GRAND RAPIDS AND HERTEL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWEST WISCONSIN MONDAY
NIGHT...SPREADING INTO NORTHEAST MINNESOTA BY TUESDAY NIGHT AND
LINGER THROUGH WEDNESDAY. THE CHANCE OF STORMS RETURNS ON THURSDAY
TO NORTHWEST WISCONSIN AND LINGERS INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON WEST
OF HIGHWAY 169...AND AROUND THE TWIN PORTS TO NORTHWEST WISCONSIN
BY EVENING.

LSZ121-140>148-251030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
418 AM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE NORTH SHORE LATE
THIS AFTERNOON...AND SPREAD OVER THE REST OF THE NEARSHORE WATERS
TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY...AND
THURSDAY NIGHT ALONG THE SOUTH SHORE EAST OF BAYFIELD.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 24, 3:54 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
354 AM CDT SUN AUG 24 2014

MNZ025-026-033-034-240945-
CROW WING-NORTH CASS-SOUTH CASS-SOUTH ITASCA-
354 AM CDT SUN AUG 24 2014

...STRONG THUNDERSTORMS AFFECTING CASS AND CROW WING COUNTIES...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF TEN
MILE LAKE TO FORT RIPLEY...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ST. MATHIAS...        SAINT MATHIAS...      OSHAWA...
  EAST GULL LAKE...     BAXTER...             GULL LAKE...
  LAKE SHORE...         BARROWS...            SOUTH LONG LAKE...
  NORTH LONG LAKE...    TEN MILE LAKE...      TOWN OF CASS LAKE...
  WILKINSON...          WALKER...             SHEPHARD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4682 9467 4738 9469 4742 9466 4740 9412
      4726 9384 4685 9381 4615 9385 4615 9436
      4620 9440 4626 9436 4631 9439 4632 9446
      4630 9455 4635 9466 4635 9472 4640 9478
      4680 9480

STEWART
Special weather statement, Aug 24, 4:50 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT SUN AUG 24 2014

MNZ018-025-026-034>036-241030-
CROW WING-NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH AITKIN-SOUTH
ITASCA-
450 AM CDT SUN AUG 24 2014

...STRONG THUNDERSTORMS MOVING INTO ITASCA AND AITKIN COUNTIES...

AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIX MILE LAKE TO 7
MILES EAST OF CAMP LAKE...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MUD LAKE...           CUT FOOT SIOUX LAKE...
  WEALTHWOOD...         REMER...              PINE KNOLL...
  AITKIN...             GLORY...              BALL CLUB...
  BOWSTRING LAKE...     SCHOOLCRAFT STATE PARK...
  WAUKENABO...          WALDECK...            SWATARA...
  ROSSBURG...           MALMO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4757 9435 4765 9327 4615 9307 4615 9343
      4616 9345 4624 9344 4623 9380 4616 9380
      4615 9381 4615 9399

STEWART
Special weather statement, Aug 24, 5:35 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
535 AM CDT SUN AUG 24 2014

MNZ011-018-019-026-035>038-241130-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
535 AM CDT SUN AUG 24 2014

...THUNDERSTORMS ROLLING ALONG...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
MARCELL TO 6 MILES SOUTH OF BALL BLUFF TO 20 MILES SOUTH OF
MALMO...MOVING EAST NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  RICE LAKE WILDLIFE REFUGE...                SCENIC STATE PARK...
  WARBA...              TACONITE...           SHESHEBEE...
  MCGREGOR...           BALSAM LAKE...        FLOODWOOD...
  SAVANNA PORTAGE STATE PARK...               SWAN RIVER...
  MARBLE...             BALSAM...             COON LAKE...
  ROUND LAKE...         HILL ANNEX MINE STATE PARK...
  WAWINA...             MCGRATH...            LAWLER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4615 9308 4615 9343 4616 9345 4624 9344
      4624 9362 4685 9339 4773 9380 4791 9298
      4702 9256 4613 9293 4610 9306

GSF
Special weather statement, Aug 24, 6:30 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
630 AM CDT SUN AUG 24 2014

MNZ037-038-WIZ006-241230-
BURNETT-CARLTON/SOUTH ST. LOUIS-PINE-
630 AM CDT SUN AUG 24 2014

...THUNDERSTORMS MOVING INTO THE ST. CROIX RIVER VALLEY...

AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FRIESLAND TO PINE CITY TO 21 MILES SOUTH OF TRADE RIVER...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  HINCKLEY...         FRIESLAND...  SANDSTONE...
  TRADE RIVER...      BRANSTAD...   BANNING STATE PARK...
  CLOVERDALE...       GRANTSBURG... TRADE LAKE...
  FOUR CORNERS...     ASKOV...      ALPHA...
  FALUN...            SAINT CROIX STATE PARK...
  THE I35 CORRIDOR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4572 9288 4572 9298 4598 9314 4599 9307
      4610 9306 4613 9292 4663 9272 4627 9242
      4573 9223 4571 9225 4572 9252 4563 9254
      4563 9288

GSF
Special weather statement, Aug 24, 6:35 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
635 AM CDT SUN AUG 24 2014

MNZ011-019-035-037-WIZ001-241215-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTH ST.
LOUIS-NORTHERN AITKIN-
635 AM CDT SUN AUG 24 2014

...THUNDERSTORMS PERSIST...

AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
LINDEN GROVE TO ELMER TO 34 MILES SOUTH OF WRIGHT...MOVING EAST AT 45
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WEST TWO RIVERS RESERVOIR...                ZIM...
  SHERMANS CORNER...    PAYNE...              MOUNTAIN IRON...
  KELSEY...             IRON JUNCTION...      IDINGTON...
  CROMWELL...           COOK...               ANGORA...
  LAKE NICHOLS...       PROSIT...             LEONIDAS...
  FRANKLIN...           CLOQUET...            VIRGINIA...
  COTTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4787 9206 4710 9203 4656 9234 4667 9307
      4711 9286 4787 9291

GSF
Special weather statement, Aug 24, 7:02 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
702 AM CDT SUN AUG 24 2014

MNZ025-033>036-241330-
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
702 AM CDT SUN AUG 24 2014

...MORE THUNDERSTORMS THIS MORNING...

ADDITIONAL THUNDERSTORMS ARE FORMING OVER CASS...AITKIN AND CROW
WING COUNTIES. MORE THUNDERSTORMS ARE DOWNSTREAM IN CENTRAL
MINNESOTA AND WILL BE MOVING OVER THE SAME AREA LATER THIS
MORNING. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN
IMPACTS. CITIES AFFECTED INCLUDE FT.
RIPLEY...BRIANERD...AITKIN...LEECH LAKE...BACKUS AND LONGVILLE.

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:21 AM CDTSpecial Weather StatementDLHCass, Crow Wing24 min
Aug 24, 3:54 AM CDTSpecial Weather StatementDLHCass, Crow Wing51 min
Aug 24, 4:50 AM CDTSpecial Weather StatementDLHAitkin, Crow Wing, Itasca40 min
Aug 24, 5:35 AM CDTSpecial Weather StatementDLHAitkin, Itasca55 min
Aug 24, 6:30 AM CDTSpecial Weather StatementDLHPine60 min
Aug 24, 6:35 AM CDTSpecial Weather StatementDLHSaint Louis40 min
Aug 24, 8:34 AM CDTSmall Craft AdvisoryDLH13 hr
Aug 24, 3:53 PM CDTSpecial Weather StatementDLHCass37 min
Aug 24, 4:17 PM CDTSevere Thunderstorm WarningDLHCass43 min
Aug 24, 4:57 PM CDTSevere Thunderstorm WarningDLHCass33 min
Aug 24, 5:15 PM CDTSpecial Weather StatementDLHCrow Wing30 min
Aug 24, 5:29 PM CDTSpecial Weather StatementDLHItasca31 min
Aug 24, 5:32 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing43 min
Aug 24, 5:45 PM CDTTornado WarningDLHAitkin, Crow Wing30 min
Aug 24, 6:01 PM CDTSpecial Weather StatementDLHItasca14 min
Aug 24, 6:13 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing24 min
Aug 24, 6:16 PM CDTSpecial Weather StatementDLHItasca29 min
Aug 24, 6:30 PM CDTSpecial Weather StatementDLHKoochiching30 min
Aug 24, 6:46 PM CDTSpecial Weather StatementDLHItasca29 min
Aug 24, 6:49 PM CDTSpecial Weather StatementDLHPine26 min
Aug 24, 6:54 PM CDTSpecial Weather StatementDLHCrow Wing36 min
Aug 24, 6:56 PM CDTSpecial Weather StatementDLHAitkin34 min

Nearby

Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.